Home > Research > Publications & Outputs > A new approach for determining the length of in...

Links

Text available via DOI:

View graph of relations

A new approach for determining the length of intervals for fuzzy time series

Research output: Contribution to journalJournal articlepeer-review

Published
  • Ufuk Yolcu
  • Erol Egrioglu
  • Vedide R. Uslu
  • Murat A. Basaran
  • Cagdas H. Aladag
Close
<mark>Journal publication date</mark>1/03/2009
<mark>Journal</mark>Applied Soft Computing Journal
Issue number2
Volume9
Number of pages5
Pages (from-to)647-651
Publication StatusPublished
<mark>Original language</mark>English

Abstract

In the implementations of fuzzy time series forecasting, the identification of interval lengths has an important impact on the performance of the procedure. However, the interval length has been chosen arbitrarily in many papers. Huarng developed a new approach which is called ratio-based lengths of intervals in order to identify the length of intervals. In our paper, we propose a new approach which uses a single-variable constrained optimization to determine the ratio for the length of intervals. The proposed approach is applied to the two well-known time series, which are enrollment data at The University of Alabama and inventory demand data. The obtained results are compared to those of other methods. The proposed method produces more accurate predictions for the future values of used time series.